Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 216, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2015, 5:23 PM EDT for 5 counties in Georgia. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 30, 2015, 6:17 PM EDT
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Ben Hill County, GA, Berrien County, GA, Irwin County, GA, Tift County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:23 PM EDT | TSTM WND DMG | 2 Sw Sunsweet, GA | TREE AND POWER LINE DOWN ON CROMER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460
WUUS52 KTAE 302123
SVRTAE
GAC017-019-155-277-321-302230-
/O.NEW.KTAE.SV.W.0216.150630T2123Z-150630T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN BEN HILL COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHWESTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 630 PM EDT
* AT 523 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF MYSTIC TO NEAR TY TY...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
TIFTON...FITZGERALD...OCILLA...ENIGMA...OMEGA...TY TY...ALAPAHA...
UNIONVILLE...MYSTIC...PHILLIPSBURG...IRWINVILLE AIRPORT...WRAY...
PINETTA...FITZGERALD MUNICIPAL A/P...OSIERFIELD...ELDORADO...
ASHTON...HARDING...IRWINVILLE AND TIFT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3166 8301 3161 8306 3156 8306 3148 8311
3146 8315 3140 8314 3127 8317 3130 8343
3135 8344 3133 8346 3135 8377 3160 8354
3160 8350 3164 8349 3173 8341 3174 8300
3166 8300
TIME...MOT...LOC 2123Z 272DEG 30KT 3168 8343 3141 8370
$$
42-DVD1 follow-up statement
093
WWUS52 KTAE 302217
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 PM EDT TUE JUN 30 2015
GAC017-019-155-277-321-302226-
/O.CAN.KTAE.SV.W.0216.000000T0000Z-150630T2230Z/
TIFT GA-BEN HILL GA-WORTH GA-IRWIN GA-BERRIEN GA-
617 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR TIFT...SOUTHEASTERN BEN
HILL...SOUTHEASTERN WORTH...IRWIN AND NORTHWESTERN BERRIEN COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3166 8301 3161 8306 3156 8306 3148 8311
3146 8315 3140 8314 3127 8317 3130 8343
3135 8344 3133 8346 3135 8377 3160 8354
3160 8350 3164 8349 3173 8341 3174 8300
3166 8300
TIME...MOT...LOC 2214Z 272DEG 30KT 3166 8292 3139 8319
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:14 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 30, 4:14 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT TUE JUN 30 2015
.NEAR TERM [THROUGH TONIGHT]...
SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF THE FORECAST AREA
THROUGH 9 PM ET THIS EVENING. INTERESTING EVOLUTION OF STORMS
TODAY WITH THE FIRST BATCH DEVELOPING IN A MODERATE WEST-SOUTHWEST
FLOW REGIME THAT WAS FAIRLY UNSTABLE. EVEN WITH THIS FIRST BATCH
OF STORMS PROVIDING FOR SOME STABILIZATION, ADDITIONAL DEVELOPMENT
OF STORMS OVER SOUTHWESTERN GEORGIA STILL INTENSIFIED MOVING
EASTWARD. SATELLITE IMAGERY AT 20Z SHOWS A LINE OF STORMS
ADVANCING WESTWARD ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST
ALABAMA ON A WELL DEVELOPED OUTFLOW BOUNDARY. WITH SOME HEATING
AHEAD OF THIS BOUNDARY, EXPECT ADDITIONAL STORMS THROUGH THE
AFTERNOON AND EVENING. THE MODERATE MID LEVEL FLOW AROUND 30KT
WILL CONTINUE TO SUPPORT SOME STORM ORGANIZATION AND MAINTAIN THE
DAMAGING WIND THREAT FOR A COUPLE HOURS PAST SUNSET. HI RES
GUIDANCE SUGGESTS THAT STORMS SHOULD DISSIPATE BY 03Z WITH
TRANQUIL CONDITIONS THROUGH THE REMAINDER OF THE NIGHT.
.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...
ALTHOUGH THE BROAD UPPER LEVEL TROUGH WILL REMAIN OVER THE AREA,
CONVECTION IS EXPECTED TO BE LESS ACTIVE THAN TODAY. THE BERMUDA
HIGH WILL STAY SOUTH OF OUR CWA CAUSING SURFACE WINDS TO BE OUT OF
THE WEST-SOUTHWEST. WITH WEST-SOUTHWEST WINDS BRINGING IN
MOISTURE FROM THE GULF, THIS SHOULD RESULT IN A SEA-BREEZE REGIME
TYPE 5 KEEPING THE HIGHEST DAYTIME POPS IN THE FLORIDA BIG BEND
AND FLORIDA PANHANDLE. SCATTERED SHOWERS AND THUNDERSTORMS ARE
LIKELY TO LINGER ON INTO THE EVENING HOURS. TEMPERATURES ARE CLOSE
TO NORMAL FOR THIS TIME OF YEAR WITH HIGHS IN THE LOWER 90S AND
LOWS IN THE MID 70S.
.LONG TERM [FRIDAY THROUGH TUESDAY]...
MODEL GUIDANCE CONTINUES TO SHOW THAT THE MID ATLANTIC RIDGE WILL
BUILD BACK NORTH ACROSS THE REGION AS THE EASTERN CONUS TROUGH
WEAKENS. THERE'S SOME DIFFERENCES IN THE MODELS LATE IN THE PERIOD
WHETHER THE SUB-TROPICAL RIDGE WILL BE THE DOMINANT FEATURE BY
MONDAY OR IF A DEVELOPING UPPER LOW OVER THE SOUTHERN APALACHIANS
(AS SHOWN IN THE 12Z GFS) KEEPS THE WEATHER PATTERN ACROSS THE
DEEP SOUTH UNSETTLED. FOR NOW, OPTED FOR A FORECAST CLOSER TO
CLIMATOLOGY WHICH FEATURES POPS IN THE 30 TO 40 PERCENT RANGE
DURING THE AFTERNOON HOURS. HIGH TEMPERATURES ARE EXPECTED TO BE
IN THE MID 90S.
&&
.AVIATION...
[THROUGH 18Z WEDNESDAY] SCATTERED STORMS WILL CONTINUE TO MOVE
EAST ACROSS THE REGION THIS AFTERNOON AFFECTING THE ECP/ABY
TERMINALS THROUGH 22Z. STORMS MAY APPROACH TLH IN THE EARLY
EVENING, LINGERING PERHAPS AS LATE AS 02Z. STORMS SHOULD DISSIPATE
THEREAFTER. EXPECT AREAS OF MVFR VSBYS BEFORE SUNRISE AT ALL SITES
EXCEPT DHN/ECP. A FEW STORMS MAY DEVELOP OFFSHORE OF ECP AROUND
DAYBREAK WEDNESDAY, SO INCLUDED A VCTS GROUP AFTER 13Z.
&&
.MARINE...
MODERATE WEST TO SOUTHWESTERLY FLOW WILL CONTINUE THROUGH AT
LEAST FRIDAY BEFORE HIGH PRESSURE BEGINS TO BUILD NEAR THE MARINE
AREA FOR THE WEEKEND REDUCING WINDS AND SEAS TO TYPICAL SUMMERTIME
LEVELS.
&&
.FIRE WEATHER...
HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE
NEXT SEVERAL DAYS.
&&
.HYDROLOGY...
AREAS OF LOCALLY HEAVY RAINFALL THIS AFTERNOON AND OVER THE PAST
COUPLE OF DAYS HAS RESULTED IN MINOR RISES TO AREAS RIVERS AND
STREAMS. HOWEVER, WITH MOST AREAS WELL BELOW ACTION STAGES, DO NOT
EXPECT ANY FLOOD CONCERNS FOR THE NEXT FEW DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 93 75 94 76 / 30 40 30 40 20
PANAMA CITY 79 88 80 89 79 / 30 30 20 40 20
DOTHAN 72 92 74 93 74 / 40 30 30 40 20
ALBANY 72 93 74 94 74 / 50 40 30 40 20
VALDOSTA 73 94 75 94 74 / 40 40 30 40 20
CROSS CITY 75 92 76 92 75 / 20 40 30 40 20
APALACHICOLA 79 88 79 88 79 / 20 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
COASTAL BAY-COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...GODSEY
SHORT TERM...CHANEY/GODSEY
LONG TERM...GODSEY
AVIATION...GODSEY
MARINE...GODSEY
FIRE WEATHER...HARRIGAN
HYDROLOGY...GODSEYIn the hours before
Local storm report, Jun 30, 4:29 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG N OAKFIELD 31.78N 83.97W
06/30/2015 WORTH GA 911 CALL CENTER
TREE DOWN ON RAILROAD STREET
&&
DVDLocal storm report, Jun 30, 4:40 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 11 NNE PANAMA CITY BEAC 30.36N 85.80W
06/30/2015 M68 MPH BAY FL ASOS
68 MPH WIND GUST MEASURED AT KECP AIRPORT
&&
DVDLocal storm report, Jun 30, 5:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG SHINGLER 31.58N 83.79W
06/30/2015 WORTH GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 112
&&
DVDLocal storm report, Jun 30, 5:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST 2 W SPRINGFIELD 30.17N 85.64W
06/30/2015 M60.00 MPH BAY FL TRAINED SPOTTER
&&
BAKERLocal storm report, Jun 30, 5:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM MARINE TSTM WIND TYNDALL AFB 30.07N 85.58W
06/30/2015 M48 MPH BAY FL OTHER FEDERAL
48 MPH MEASURED AT KPAM
&&
DVDLocal storm report, Jun 30, 5:22 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG GRAND RIDGE 30.71N 85.02W
06/30/2015 JACKSON FL 911 CALL CENTER
NUMEROUS TREES DOWN IN JACKSON COUNTY...INCLUDING SOME
TREES ON HOUSES IN THE GRAND RIDGE AREA
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:53 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Grady, Thomas | 67 min |
| Jun 30, 12:25 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 65 min |
| Jun 30, 12:33 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 87 min |
| Jun 30, 1:08 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 67 min |
| Jun 30, 1:28 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 50 min |
| Jun 30, 1:45 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 60 min |
| Jun 30, 2:07 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Dougherty, Irwin, Lee, Tift, Turner and 1 more | 53 min |
| Jun 30, 2:54 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Irwin, Tift, Turner, Worth | 51 min |
| Jun 30, 3:32 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell, Worth | 58 min |
| Jun 30, 4:32 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 43 min |
| Jun 30, 4:42 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Irwin, Tift, Turner, Worth | 48 min |
| Jun 30, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole | 49 min |
| Jun 30, 5:38 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 67 min |
| Jun 30, 6:12 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 63 min |
| Jun 30, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.